Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 352, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 23, 2007, 9:02 PM CDT for McIntosh County, North Dakota. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2007, 9:02 PM CDT (02:02 UTC)
- Expired
- Sep 23, 2007, 9:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 9:09 PM CDT | HAIL 0.75 | Ashley, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2707 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 240203 SVRBIS NDC051-240245- /O.NEW.KBIS.SV.W.0352.070924T0202Z-070924T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 902 PM CDT SUN SEP 23 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 945 PM CDT * AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VENTURIA...OR ABOUT 17 MILES NORTH OF EUREKA...AND MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ASHLEY AROUND 910 PM CDT... RURAL CENTRAL AND EASTERN MCINTOSH COUNTY AROUND 920 PM CDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4627 9954 4628 9901 4594 9921 4598 9964 TIME...MOT...LOC 0202Z 210DEG 52KT 4607 9946 $$ NH
1 follow-up statement
000 WWUS53 KBIS 240230 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 928 PM CDT SUN SEP 23 2007 NDC051-240238- /O.CAN.KBIS.SV.W.0352.000000T0000Z-070924T0245Z/ MCINTOSH ND- 928 PM CDT SUN SEP 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCINTOSH COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED. BRIEF HEAVY RAIN...GUSTY WINDS UP TO 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL CONTINUE FOR THE NEXT 15 MINUTES OVER EASTERN MCINTOSH COUNTY. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4627 9954 4628 9901 4594 9921 4598 9964 TIME...MOT...LOC 0228Z 210DEG 52KT 4640 9919 $$ NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:00 PM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Sep 23, 2:00 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SUN SEP 23 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IN THE SHORT TERM IS THE PRECIPITATION ASSOCIATED WITH THE UPPER TROUGH AND FRONTAL SYSTEM MOVING THROUGH THE NORTHERN PLAINS THIS EVENING. 12Z MODELS QUITE SIMILAR AND NOT TOO DIFFERENT FROM YESTERDAY. HAVE GENERALLY FOLLOWED GFS. CLOUDS AND A FEW LIGHT SHOWERS CONTINUE IN FAR WESTERN NORTH DAKOTA THIS AFTERNOON TO THE WEST OF THE SURFACE TROUGH THAT LIES ACROSS WESTERN NORTH DAKOTA. WITH UPPER FLOW CONTINUING FROM THE SOUTH/SOUTHWEST...FRONTAL SYSTEM WILL BE SLOW MOVING. LOOKS LIKE IT WILL BE 12Z OR AFTER BEFORE FRONT HAS PUSHED THROUGH ENTIRE CWA. 12Z BISMARCK SOUNDING WAS QUITE UNSTABLE ALOFT...BUT ALSO WAS STRONGLY CAPPED. 12Z NAM12 SOUNDINGS FOR BISMARCK SHOWED DECREASING CAP THIS AFTERNOON...BUT ALSO SHOWED DECREASING INSTABILITY. NAM AND GFS BOTH INDICATE THAT BY THE TIME THE CAP WEAKENS...MAIN INSTABILITY WILL BE EAST OF BISMARCK TOWARD JAMESTOWN. SO...EXPECT MAIN SEVERE THREAT WITH HEAVIER RAIN WILL BE SOUTHEAST PART OF CWA. SHOWER AND THUNDERSHOWER THREAT ALSO FOR WESTERN NORTH DAKOTA TONIGHT...ESPECIALLY AFTER 06Z. THIS ASSOCIATED MORE WITH WRAPAROUND TYPE PRECIP. SO...WILL HAVE FAIRLY HIGH POPS ENTIRE CWA. STILL EXPECT SHOWERS TO TAPER OFF FROM THE NORTHWEST ON MONDAY AFTERNOON AND EVENING. LEFT REMAINDER OF SHORT TERM FORECAST DRY FOR NOW. GFS SHOWS A FAIRLY GOOD TROUGH MOVING THROUGH THE NORTHERN PLAINS ON WEDNESDAY...BUT MODELS KEEPING THINGS DRY. TEMPERATURES WILL BE COOL ON MONDAY WITH GUSTY NORTHWEST WINDS. TEMPERATURES SHOULD REBOUND SOME FOR TUESDAY AND WEDNESDAY...BUT NO BIG WARMUP WITH TEMPERATURES NOT TOO FAR FROM NORMAL. .LONG TERM...THURSDAY THROUGH SUNDAY ONLY ONE SYSTEM TO CONTEND WITH AT THIS TIME AND THAT WOULD BE DURING THE FRIDAY NIGHT/SATURDAY TIME FRAME...WITH THE REMAINING DAYS ON EITHER SIDE BEING DRY. THE GFS/ECMWF DIFFER ON THE STRENGTH AND LOCATION OF THIS SYSTEM...BUT THE OVERALL TREND OF PAINTING SOME SHOWERS ACROSS THE AREA SATURDAY IS STILL EVIDENT ON BOTH MODELS. WILL SEE A WARMING TREND THURSDAY INTO FRIDAY...WITH FRIDAY BEING THE WARMEST DAY AHEAD OF THE INCOMING COLD FRONT. EXPECT HIGHS TO REACH WELL INTO THE 70S OVER THE AREA. THE FRONT LOOKS TO COME THROUGH MAINLY DRY FRIDAY NIGHT...FOLLOWED BY THE UPPER LEVEL TROUGH ON SATURDAY WHICH PRODUCES SOME SHOWERS. COOLER AIR ON SATURDAY WILL GIVE WAY TO SOME WARMING AGAIN SUNDAY AS THE PROGRESSIVE RIDGE/TROUGH PATTERN CONTINUES. && .AVIATION... A COLD FRONT OVER CENTRAL MONTANA AND A PRE-FRONTAL TROUGH OVER CENTRAL NORTH DAKOTA WILL BOTH PRODUCE PRECIPITATION AND VARYING CEILINGS OVER THE NEXT 12-24HRS. THE PRE-FRONTAL TROUGH WILL LIKELY INITIATE SHOWERS AND THUNDERSTORMS OVER CENTRAL AND EASTERN NORTH DAKOTA THIS AFTERNOON INTO THIS EVENING...SOME OF WHICH MAY BECOME SEVERE. WOULD EXPECT MAINLY VFR CONDITIONS THE MAJORITY OF THE TIME...THOUGH SOME BRIEF MVFR CONDITIONS ARE POSSIBLE BENEATH THE HEAVIEST SHOWERS/THUNDERSTORMS. THE COLD FRONT OVER MONTANA WILL MOVE INTO WESTERN NORTH DAKOTA AROUND MIDNIGHT...THEN INTO CENTRAL NORTH DAKOTA MID-MORNING MONDAY BEFORE REACHING THE SOUTHEAST MONDAY AFTERNOON. EXPECT SHOWERS TO ACCOMPANY THIS FRONT WITH WIDESPREAD MVFR TO IFR CONDITIONS MONDAY MORNING INTO THE EARLY AFTERNOON. && JF/KS
Hazardous weather outlook, Sep 23, 4:59 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 459 AM CDT SUN SEP 23 2007 NDZ001-002-009-010-017-018-031>033-040-041-043-044-241000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 459 AM CDT SUN SEP 23 2007 /359 AM MDT SUN SEP 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES FROM WESTERN NORTH DAKOTA TO MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-241000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 459 AM CDT SUN SEP 23 2007 /359 AM MDT SUN SEP 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM IN WESTERN NORTH DAKOTA THIS MORNING WILL MOVE SLOWLY ACROSS THE STATE TODAY AND TONIGHT. STRONG MOISTURE ADVECTION EAST OF THE LOW WILL INCREASE AND DEEPEN THE POTENTIAL INSTABILITY ACROSS CENTRAL NORTH DAKOTA TODAY BRINGING AN INCREASING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. IF THUNDERSTORMS DO DEVELOP...SOME COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY MORNING AS THE SURFACE LOW MOVES INTO MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 23, 7:45 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM CDT SUN SEP 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST VENTURIA 46.00N 99.55W
09/23/2007 E70 MPH MCINTOSH ND TRAINED SPOTTER
60 TO 70 MPH WINDS AND HEAVY RAIN
&&
KSIMOSKOLocal storm report, Sep 23, 8:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
826 PM CDT SUN SEP 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 14 WNW FREDONIA 46.41N 99.37W
09/23/2007 M58 MPH LOGAN ND TRAINED SPOTTER
&&
NHEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 53 min |
| Sep 23, 8:10 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.